An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Help

Discussion in 'Share Your Story Here' started by Gatormom, Dec 20, 2018.

  1. Gatormom

    Gatormom Member

    so I have been taking 5mg Lortab 5 a day for over a year and they just don’t help my pain anymore and now I am just to the point I take them just so I don’t go withdrawals so now I just want to stop taking them so what helps with the withdrawal what do I do to get threw this I have no time off work I have nobody I can talk to about it please any suggestions
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Gatormom... Welcome to the forum and thanks for sharing with us. I'm sorry to hear that the Lortabs (hyrdocodone + acetaminophen) you've been taking no longer help you with your pain. If that's the case, you should by all means get off of them.

    I'm not a medical doctor, but my advice would probably be to wean off of the pills slowly. I think this would help minimize withdrawal symptoms. I'm afraid that quitting cold turkey would really upset your body and cause you the most discomfort. You could also consult an addiction specialist. They could help you taper off the meds while making sure that your body isn't traumatized too much.

    We are here to help and support you however we can, so you are no longer alone. You can talk about this with us anytime. Everyone here has had some kind of experience with addiction, either directly or through a loved one. We will always listen and never judge. You can count on that.

    I'm proud of you for deciding to get off of the Lortabs. That's a decision that will change your life for the better, for sure.

    Sending you lots of love, light, healing energy, hope, and encouragement. Also, this article may help you understand things better:

    Hydrocodone Withdrawal Timeline

    Peace.
    Dominica and True concern like this.
  3. True concern

    True concern Community Champion

    @Gatormom I have to agree with @deanokat from my own personal experience it is better to decrease the dose of the substance you struggle with slowly versus trading it for another substance. So for instance instead of 5 Loratab a day switch it to 4 a day for 2-3 day's then again from 4 down to 3 again for another 2-3 day's and so on.Yes any less dose will cause slight discomfort however once you are reliant on a substance to not be sick any change will cause discomfort so again it is just my personal opinion that slowly eliminating the main cause or substance is the safest most effective way to go. I just want to add I am no Dr.but I have personally fought opiate addiction myself and this worked best for myself also speaking with a counselor helps heal the mind and get rid of regret and shame.I wish you all the best in the world. STAY STRONG AND GOD BLESS
    deanokat and Dominica like this.
  4. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Gatormom welcome! glad you're wanting to get off them. the others have given some great advice. weaning off is the way to go, preferably with a physician or addiction specialist who can monitor. please remember that the withdrawal symptoms may suck, but it's necessary to go through them to get free....but remember they won't last forever :)

    come here anytime to share.... we will be here for you!!!
    deanokat and True concern like this.
  5. Gatormom

    Gatormom Member

    Thank you for the advise I didn’t go back to doctor so I no longer have any left so this is day one without them and have had the runs all day but other wise feel ok I heard that Kratom can help with the withdrawal has anyone heard of that
  6. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Gatormom I have heard good things about kratom and i have heard nightmare stories about kratom. some say it helped them get off opioids, but then they were so dependent on kratom and couldn't get off that. others say they didn't get addicted to kratom.

    i wouldn't take the gamble in all honesty.

    drink lots of water to hydrate from the runs.

    you're doing this!!! and know we are here...so come here as much as you want!!
    deanokat likes this.
  7. True concern

    True concern Community Champion

    Don't use kratom,it's a trap.The runs 3-4 day's and then you will see what a difference you feel
    deanokat and Dominica like this.
  8. Gatormom

    Gatormom Member

    Did you use Kratom
  9. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    I didn't.... I've read posts from others who have.... Not sure if @True concern tried it or not.
    deanokat likes this.
  10. True concern

    True concern Community Champion

    Yes I tried it.Yes it is another opiate trap
    deanokat and Dominica like this.
  11. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Gatormom... Add my name to the list of folks who advise against using kratom. Could it help you? Maybe. But it could also create another addiction for you. It's kind of like playing Russian Roulette. And that's a chance I don't recommend taking.

    Drink lots of water/Gatorade. Stay hydrated. And rest if you can. Keep leaning on us as much as you need to, too. We're all here to help and support you through this tough time.

    Sending you all the healing energy I can muster!
    True concern likes this.
  12. Gatormom

    Gatormom Member

    Well it’s day four I feel ok biggest problem now is I feel jittery it’s really hard to work because I can’t focus on anything for long
    True concern and deanokat like this.
  13. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Gatormom congrats on day 4 !! day 3-5 is usually when withdrawal symptoms peak... so you're almost out of the woods!! you're almost over that hump!! do your best to calm your nervous system today. take some long, slow deep breaths..... close your eyes and settle down into your body.... breathe.....be present. nurture yourself with self-love.... some nice herbal tea... a walk in nature (if it's not freezing out).... a good book. a good movie. conversation.....

    this jittery feeling will pass.... ride it out. come here as often as you need!!

    so proud of you! you're doing this!! :)

    hugs.
    True concern likes this.
  14. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Day 4? Awesome, @Gatormom! I'm proud of you, too! Just keep going! You got this!!! :)
    Dominica and True concern like this.